Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 1, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Jan 6, 2011, 3:18 AM EST for Berkeley County, South Carolina. It took effect at Jan 6, 2011, 8:36 PM EST. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2011, 3:18 AM EST (08:18 UTC)
- In effect from
- Jan 6, 2011, 8:36 PM EST
- Expired
- Jan 8, 2011, 10:00 PM EST
- In force
- 49 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 6, 1:00 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Jan 6, 1:00 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 100 AM EST THU JAN 6 2011 .SYNOPSIS... A WAVE OF LOW PRESSURE WILL PASS SOUTH AND EAST OF THE AREA TONIGHT. HIGH PRESSURE WILL THEN BUILD FROM THE NORTHWEST THROUGH SUNDAY. A COMPLEX STORM SYSTEM WILL MOVE OUT OF THE EASTERN GULF AND UP THE SOUTHEAST COAST SUNDAY NIGHT THROUGH TUESDAY. HIGH PRESSURE WILL BUILD BACK INTO THE REGION MID TO LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... WED EVENING... CLOUDY...COOL...AND DAMP DESCRIBES THE EVENING AT MOST OF OUR FORECAST OBSERVATIONS. SATELLITE IMAGERY SHOWS ENHANCED CLOUDS MOVING THROUGH S GEORGIA AND N FLORIDA WITH A SHORT WAVE IN A REGION OF A STRONG UPPER WINDS AND JET STREAK DIFLUENCE. MORE CONVECTIVE RAINS WILL STAY S OF THE ALTAMAHA THIS EVENING AND OUR CONCERN IS ONLY FOR PATCHES OF LIGHT RAIN AND DRIZZLE IN OUR FORECAST AREA OVERNIGHT AS ANOTHER SHORT WAVE MOVES INTO THE WESTERN CAROLINAS. WE HAVE CONTINUED A SLIGHT CHANCE FOR ADDITIONAL MEASURABLE RAINS MOST AREAS WITH SOME DRIZZLE AFTER MIDNIGHT PER FORECAST SOUNDING SUGGESTIONS. TEMPERATURES WERE MAINLY STEADY IN THE MID 40S AND WE MADE LITTLE CHANGE TO LOWS IN THE UPPER 30S TO LOWER 40S. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/... A BROAD TROUGH PATTERN WILL PERSIST ACROSS THE EASTERN STATES THURSDAY THROUGH FRIDAY BEFORE A ZONAL FLOW DEVELOPS. DESPITE ATLANTIC LOW PRESSURE PULLING OFF TO THE NORTHEAST ON THURSDAY... WRAP AROUND MOISTURE WILL MAINTAIN MOSTLY CLOUDY SKIES FOR MUCH OF THE DAY. IN THE MORNING...ENOUGH LOW-LEVEL MOISTURE AND ISENTROPIC OMEGA WILL EXIST TO SUPPORT PATCHY DRIZZLE. A BIT OF DOWNSLOPING IN THE AFTERNOON...MAINLY ACROSS SOUTHEAST GA...SHOULD ALLOW FOR PARTIAL CLEARING FROM SW TO NE LATE IN THE DAY. HIGH TEMPS ARE THEREFORE EXPECTED TO RANGE FROM WARMEST SW TO COOLEST NE. MADE FEW CHANGES TO GOING TEMP FORECAST WITH LOWER TO MIDDLE 50S EXPECTED. MOSTLY CLEAR SKIES EXPECTED FOR THE FIRST HALF OF THURSDAY NIGHT BEFORE SOME MID CLOUDS DRIFT IN FROM THE NW AS A SHORTWAVE SKIRTS PAST TO THE NORTH. COLD ADVECTION REGIME WILL PREVENT THE BOUNDARY LAYER FROM DECOUPLING...THUS LOWS WILL PROBABLY DROP NO LOWER THAN 30F. DESPITE SIMILAR HEIGHTS FRIDAY VS THURSDAY...WE SHOULD SEE MUCH MORE SUNSHINE ON FRIDAY ALONG WITH CONTINUED DOWNSLOPING. THIS SHOULD ALLOW TEMPS TO REACH THE MIDDLE 50S IN MOST LOCATIONS. CONSIDERABLE BOUNDARY LAYER WINDS WILL BE TAPPED WITH THESE WARMER TEMPS AND SURFACE WINDS WILL RANGE FROM 15-25 MPH DURING THE DAY. A SLIGHT DECREASE IN THICKNESSES ON SATURDAY DESPITE CONTINUED MOSTLY SUNNY SKIES WILL RESULT IN A SLIGHT DROP IN DAYTIME HIGHS BUT 50S SHOULD BE ATTAINED ACROSS THE BOARD. LAKE WINDS...THERE IS A CHANCE THAT A LAKE WIND ADVISORY WILL BE NEEDED FOR WINDS ON FRIDAY. WE WILL CAP WINDS JUST BELOW FOR NOW SINCE THE MIXING PROFILES WILL BE A BIT QUESTIONABLE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THERE IS A CONSIDERABLE AMOUNT OF UNCERTAINTY FOR THE EARLY PART OF NEXT WEEK...BUT ODDS DO FAVOR THE AREA BEING IMPACTED BY A COMPLEX STORM SYSTEM DURING THIS TIME. SHORTWAVE ENERGY WILL TREK ACROSS THE SOUTHERN STATES LATE THIS WEEK AND INTO EARLY NEXT WEEK...TRIGGERING THE DEVELOPMENT OF SURFACE LOW PRESSURE OVER THE NORTHERN GULF OF MEXICO. WHILE THIS LOW WILL LIKELY REMAIN SOUTH OF THE FORECAST AREA BEFORE DEEPENING ONCE IT REACHES THE GULF STREAM IN THE ATLANTIC...THERE ARE TOO MANY VARIABLES THAT ARE DIFFICULT TO PIN DOWN AT THIS TIME TO SUGGEST A COMPLETELY ACCURATE FORECAST. THE EXACT TRACK OF THE LOW...HOW MUCH MOISTURE IS AVAILABLE AND HOW MUCH COLD AIR IS IN PLACE CANNOT BE CORRECTLY DETERMINED JUST YET...SO WE HAVE MADE FEW CHANGES TO THE FORECAST FROM SUNDAY THROUGH TUESDAY. WE/LL LIKELY SEE PRECIP DURING AT LEAST PART OF THAT TIME...WITH EVEN SMALL PROBABILITIES OF SOMETHING OTHER THAN LIQUID...SINCE TEMPS WILL BE FAR BELOW SEASONAL LEVELS. BUT WHEN AND WHERE THAT OCCURS...IF IT DOES INDEED HAPPEN IS A BIG QUESTION MARK AT THIS TIME. DETAILS WILL BE WORKED OUT AS WE GET CLOSER TO THE EVENT. DRIER CONDITIONS ARE THEN EXPECTED TO DEVELOP BY THE MIDDLE OF NEXT WEEK...BUT THE COLDER THAN NORMAL WEATHER WILL PERSIST. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... -RA/DZ/BR/FG TO LINGER THROUGH AROUND DAYBREAK BUT THE LOW CIGS WILL CONTINUE A GOOD PART OF THE DAY...ESPECIALLY AT KCHS WHERE MODELS SOUNDINGS INDICATE PLENTY OF MOISTURE UP TO ABOUT 4K FT THROUGH AT LEAST 07/00Z. THE MAIN CHALLENGES FOR THIS TAF CYCLE ARE DETERMINING HOW LOW THE VSBYS WILL DROP THROUGH DAYBREAK AND HOW QUICK CONDITIONS WILL RETURN TO VFR LATER TODAY...BOTH OF WHICH THERE IS NO HIGHER THAN MODERATE CONFIDENCE AT THIS POINT. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL THROUGH SUNDAY. MVFR OR LOWER CONDITIONS POSSIBLE SUNDAY NIGHT THROUGH MON. && .MARINE... AS OF WED EVE... LIGHT S WINDS PREVAIL WITHIN A LIGHT PRESSURE GRADIENT ACROSS THE WATERS THIS EVENING WITH SEAS LESS THAN 2 FT. LOW PRES TRACKING ALONG A BOUNDARY SOUTH OF THE REGION WILL STRENGTHEN AS IT MOVES INTO THE ATLANTIC WATERS...ALLOWING WINDS TO BECOME WEST AND INCREASE WITHIN A TIGHTENING GRADIENT. AN OCCASIONAL GUST UP TO 25 KT IS POSSIBLE IN THE OUTER GEORGIA WATERS...HOWEVER CONFIDENCE IN MORE FREQUENT GUSTS IS TOO LOW FOR AN ADVISORIES AT THIS TIME. A DECENT PRESSURE GRADIENT BETWEEN DEPARTING ATLANTIC LOW PRESSURE AND APPROACHING HIGH PRESSURE SUPPORT CONTINUED WEST WINDS 15 TO 20 KT ON ALL WATERS THURSDAY. COLD ADVECTION STRENGTHENS THURSDAY NIGHT BEHIND A DRY COLD FRONT AND REMAINS FAIRLY STRONG THROUGH FRIDAY NIGHT. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR SOME IF NOT ALL WATERS DURING THIS PERIOD. THERE WILL BE A GRADUAL DECREASE IN WINDS AND SEAS DURING THE WEEKEND...AND WE SHOULD FALL BELOW SCA CONDITIONS ACROSS ALL BUT AMZ374 AS HIGH PRESSURE BUILDS FROM THE NW. HOWEVER...THIS MAY ONLY BE TEMPORARY AS LOW PRESSURE MOVING ALONG THE NORTHERN GULF COAST STATES WILL PASS NOT FAR TO THE SE EARLY NEXT WEEK. A TIGHTENING OF THE GRADIENT IN RESPONSE TO THIS LOW MAY AGAIN ALLOW FOR AN INCREASE IN WINDS AND SEAS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jan 5, 4:02 AM EST, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 402 AM EST WED JAN 5 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-060915- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 402 AM EST WED JAN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:18 AM EST | Small Craft Advisory | CHS | 5 days |
Nearby
Lake Wind Advisories in South Carolina, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.